zopiclone can u help

can anyone shed any light plz, just recently as my old consultants have left and new rhemy and dermy have taken over they want to ween me off zopiclone but nobody wants 2 tell me why, i have been on them 6 years now if they were so dangerous why the hellgiven then to me in the first place, i have done a list of pros and cons as ive read up , can cause depression well so does lupus/fibro can cause suicide thoughts well if i was going to take my own life id have done it before now with all my med so i really dont know why but ill tell you im not coming off without a fight , i dont fall asleep unless i have one , and i know im guarentee at least 4 hours switched off from pain if they take then away wot will that achieve ive got bloody 4 chronic disease as it is thanks for listening

13 Replies

oldestnewest
  • Zopiclone can be bad for your kidneys (if you take them for a long time). Also, they were never intended (ie designed) for long term use - and are probably doing nothing for you anyway (you may think they are, but that is another matter).

    Probably - there is another, better drug that will deal with your pain/sleep problems - but you can't have that until you stop the zopiclone. I'm guessing - but I don't know why anyone would prescribe zopiclone for 6 years. Do you take a huge dose?

    It IS horrid to be in pain and unable to sleep - but I'm sure there are better ways to help you!

    Take care,

  • thanks maggie i didnt know about the kidneys so i understand more as metho can effect your kidneys to im told, i only take one a night but i felt sooo protective over a bloody sleeping tablet why dont the consultants just tell you this ,

    take care to thank you

  • I was given Zopliclone to help me sleep when I had severe depression. However I was warned not to take them long term as they are addictive and you become resistant to them and so have to increase your dose. I actually told my psychologist that I looked forward to going to sleep and he stopped prescribing them for me. Now I am just trying to do yoga/meditation/relaxation techniques. Sleep is very important and lack of it makes symptoms much worse.Take care.

  • Well I read your question with great interest, as I have been taking zopiclone since 1997!

    It is the only way I know that I will sleep.( if pain permits) I take one and a half every single night, sometimes even the other half. I muttered to my GP that I'm embarrassed that I have been on them for so long, giving him the opportunity to discuss but he didn't (thank goodness) he said if it works for you that's fine he said sleep deprivation is debilitating on its own and quite dreadful.adding why do you think they used it as a torture in the wars!!!,!

    Anyway the upshot is I carried on the only problem is I can't have them on my repeat prescription so I have to ring the surgery and ok it with my doc. Easy eh? Yes until your doc is busy and you get to talk to a new fresh alternative thinking doc! So we had the discussion yes I agreed I am addicted yes I should be weaned off blah blah blah. I put the phone down and went into complete meltdown, what was I going to do? How would I cope without sleep?

    It was agreed it wouldn't start until the better weather that was all I could come up with!

    Well I rang this month for the repeat speaking to my own GP obviously he's seen my records re no more zopiclone, omg I was panicking but you know he didn't mention it, of course nor did I so I'm back where I started, I won't raise the subject myself I'm not aware of suffering any side effects but I do sleep that's all I know and care about.

    Sometimes just getting through a day doing the unimportant things is a challenge all I ask in return is sleep.

    I shall continue to use the zopiclone as my night cap for as long as I can get them.

    I don't suppose I have been much help to you but I felt the need to talk to you as I empathise re no sleep and the panic of no tablets.

    I'm not advising you I'm just saying I know I need them and I will continue to have them.

    O yes and with all the health problems I have to live with I don't have the brain space or the energy to worry about " possible" side effects!

    Thank you for letting me rattle on I feel better for it

  • check this out:

    drugs.com/uk/zopiclone-7-5m...

    or this:

    lifelineprojectdev.co.uk/up...

    or this:

    bbc.co.uk/news/health-17177005

    or this:

    who.int/medicines/areas/qua...

    Kahlert and Brune (2001) have presented a case of a 59-year-old female patient with primary zopiclone dependence: This patient with no record of psychiatric disorders or abuse of psychoactive substances increased in the period of three years her daily intake of zopiclone to 150 mg. Any attempt to discontinue zopiclone made her to suffer from anxiety and inner restlessness, but she was suffering from fatigue and forgetfulness when on the medication. After withdrawal of zopiclone the patient experienced inner restlessness, psychomotor agitation, vague abdominal pain and hypertension, and these symptoms subsided after administration of diazepam.

    I should add here that I am not moralising for the sake of it. I have been taking a low dose of zopiclone (I have had nephritis in the last year so a higher dose is contraindicated), and have now run out. Even if I cannot sleep (and the insomnia from mycophenolate is horrid) I am going to choose NOT to take more of these, or any sleeping pill with any regularity (ie - unless I am utterly desperate). I know I get some sleep without drugs, even if I don't feel as though I have, because I miss bits of the World Service (very soporific - I can recommend as a non-invasive sedative).

    I have just got my brain back after years of feeling like a zombie while taking prednisolone, so the thought of cognitive dysfunction and lethargy as a result of long term use of zopiclone is enough to put me off.

    Take care everyone - I believe knowledge is the key to helping you decide what to do (but as a former lecturer - I would think that, wouldn't I?)

    :)

  • thank u talula and maggie im going to the drs tomorrow to discuss this, but in my head im NOT coming off them , i believe each to there own :)

  • I take zopiclone I refuse medication on a regular basis but in was desperate for some sleep even doc commented on how I'll and tired l looked.I don't take them every night I have only take half when I haven't had a decent night sleep for a few nights the last time I took half was over a week ago.I knew the were addictive as gooogled them when doc first suggested them and said no but I got pretty desperate for sleep and gave in as I wasn't coping with work and no sleep.If I thought I was dependent on them I would seek help fast.x

  • lets laugh that was how i was at first as i was working fulltime and home tutoring my son and i needed that sleep, now as slowly ive been diagnoses with more conditions ive had 2 give up work, so i need one a night now , dont know if anyone else get the feeling of totally relaxation when the tablets starts its magic and i look forward to the every day sad i know x

  • How long were you taking them b4 u started taking 1 every night x

  • i honestly can not remember lets laugh, i only take one a night x

  • I use Zimovane (Zopiclone) that I buy from generic-meds-store.com to aid sleep. I only take them when it's asbolutely necessary. I am on 7.5 mg and I have found within an hour I get a good 8 hours sleep. I LOVE IT !

    Good luck !!

  • hi victoria i tried that but it wont let me order less than 30 boxes wtf lolx

  • Hello kittykat68,

    I think you understood wrong because the minimum amount of zopiclone purchase is of 30 pills, not boxes. You can contact them by live chat support for more information. I'm sure their customer service will help you !!

You may also like...